So many people recommended taking Vitamin D for depression, that I finally bought a bottle. I took my Vitamin D for a few days, and then one night I couldn’t sleep well. In the morning I told Marnell about my insomnia.
“But I looked up Vitamin D on my phone during the night, and it said that too much of it can cause restlessness and sleeplessness,” I said. “So maybe I started it too suddenly.”
Later that day – it was a Sunday – we were driving to Marnell’s parents for lunch. I was looking again for the same article I had read during the night.
“This is odd,” I said. “I can’t find it.”
“Look in your history,” Marnell said.
Why does he always have to be so wise? I can’t stand it some times.
So I looked in my history.
I actually had NOT looked anything up in the middle of the night.
It was all part of an insomniac stupor. There is no article I can find warning that too much Vitamin D could cause sleeplessness. There was just me, being sleepless and imagining articles.
LOL! Check your history before quoting articles you read during the night!
Photo by Michele Blackwell on Unsplash
15 thoughts on “What-Not-to-Do-Wednesday: The Vitamin D Side Effect”
Yeah, I know… I’m late responding. But, oh my stars, I think I needed this laugh this morning! I’m enjoying all the laughable things I can right now… and this is a good one. Thanks for sharing!!!! 🙂
Yes, laughter is crucial some days 😀
That is really funny.
That is funny! I learned, last year when I was pregnant, that a deficiency in Vitamin D can cause insomnia. We live in a region that gets a lot of rain (think similar to Seattle), and with limited hours of daylight in winter as well, and being a homeschool mom who spends the middle of the day in the house teaching children, my Vitamin D levels were “dangerously low” in the words of my midwife. When I learned that, I started making a point to do some lessons in direct sunshine as often as possible, and immediately started sleeping better.
Interesting! So maybe I just hadn’t taken enough yet. 🙂
There is a difference in Vitamin D 2 which is made of synthetics and vitamin D 3 which is of natural or organic material. The Vitamin D 3 is much safer and is best taken with vitamin K . You may need to go through a health care practitioner to get it. I get mine through Dr. Miller in Middlebury. He has a good handle on health and nutrition, and has helped me tremendously. Contact me if you want more info.
Interesting! Thank you!
Are you sure you really had insomnia or did you dream that too…?
And don’t look up health related issues at night… 🤦💛💚🧡😊
Well, sleeplessness may not be a side effect but there are a few side effects you may want to consider. 😉 https://www.everydayhealth.com/drugs/vitamin-d
It may have been the “inner voice” of your medical training “speaking”!
😄 Thanks for the wonderful advice!!